Alert archive / Arkansas / Flash Flood Warnings in 2024
Flash Flood Warning 49, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Jun 3, 2024, 6:18 PM CDT for 4 counties in Arkansas; 4 parishes in Louisiana; Cass County, Harrison County, Marion County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2024, 6:18 PM CDT (23:18 UTC)
- Expired
- Jun 3, 2024, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Columbia County, AR, Lafayette County, AR, Miller County, AR, Union County, AR, Bossier Parish, LA, Caddo Parish, LA, Claiborne Parish, LA, Webster Parish, LA, Cass County, TX, Harrison County, TX, Marion County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 6:29 PM CDT | FLASH FLOOD | Shongaloo, LA | Alt hwy 2, hwy 615, sand hill road are flooded and closed. |
| Jun 3, 7:00 PM CDT | FLASH FLOOD | Plain Dealing, LA | Corrects previous flash flood report from Plain Dealing. 5624 Springhill Church Rd Hwy 1 near westdale farm Hwy 71 N crossroads EDISON ROAD NEAR 525 SWINT RD, HWY 480, HWY 515 HWY 14, HWY 788& HWY 515VB/W RAILROAD TRACK ALL FLOODED. |
| Jun 3, 7:45 PM CDT | FLASH FLOOD | 1 N Benton, LA | Corrects previous flash flood report from 1 N Benton. 100 DOWNS FLOODED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.3 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 244 J/kg
- Mixed-layer CIN
- -325 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -64 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
306
WGUS54 KSHV 032318
FFWSHV
ARC027-073-091-139-LAC015-017-027-119-TXC067-203-315-040215-
/O.NEW.KSHV.FF.W.0049.240603T2318Z-240604T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Shreveport LA
618 PM CDT Mon Jun 3 2024
The National Weather Service in Shreveport has issued a
* Flash Flood Warning for...
Western Union County in south central Arkansas...
Columbia County in southwestern Arkansas...
Lafayette County in southwestern Arkansas...
Southern Miller County in southwestern Arkansas...
Northern Bossier Parish in northwestern Louisiana...
Northwestern Caddo Parish in northwestern Louisiana...
Northwestern Claiborne Parish in northwestern Louisiana...
Northwestern Webster Parish in northwestern Louisiana...
Southeastern Cass County in northeastern Texas...
Northern Harrison County in northeastern Texas...
Marion County in northeastern Texas...
* Until 915 PM CDT.
* At 618 PM CDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 3 inches of rain have fallen this afternoon. Additional
rainfall amounts of 1 to 3 inches are possible in the warned area
through mid evening. Flash flooding is ongoing or expected to
begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
El Dorado, Magnolia, Springhill, Smackover, Stamps, Waldo,
Lewisville, Norphlet, McNeil, Vivian, Blanchard, Haynesville,
Jefferson, Benton, Cullen, Plain Dealing, Cotton Valley, Oil City,
Sarepta and Mooringsport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3301 9419 3340 9364 3339 9312 3338 9312
3337 9280 3339 9276 3336 9266 3337 9264
3336 9260 3337 9259 3336 9253 3332 9252
3333 9250 3332 9246 3329 9247 3328 9245
3290 9295 3259 9381 3262 9468 3294 9455
FLASH FLOOD...RADAR AND GAUGE INDICATED
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 5:55 PM CDT, 23 minutes earlier.
Area forecast discussion, Jun 3, 5:55 PM CDT, 23 minutes before
Area Forecast Discussion...UPDATED National Weather Service Shreveport LA 555 PM CDT Mon Jun 3 2024 ...New AVIATION... .SHORT TERM... (This evening through Tuesday Night) Issued at 253 PM CDT Mon Jun 3 2024 Active weather will continue to impact the Four State Region with yet another round of severe thunderstorms possible through the evening. This is due to an ongoing synoptic setup (ridging to our west, troughing to our northeast) allowing for northwesterly flow to continue channeling disturbances across the Southern Great Plains into the Four State Region. Including the latest round expected to arrive through this evening into the night. Given the conducive enough atmosphere, the SPC has accordingly issued a new Severe Thunderstorm Watch until 8PM CDT. Convection associated with this disturbance will diminish by tomorrow morning and temperature maximums/minimums will remain in the lower 90s/low-to- mid 70s, respectively. /16/ && .LONG TERM... (Wednesday through next Sunday) Issued at 253 PM CDT Mon Jun 3 2024 A fairly active weather pattern will continue through the rest of the week into the weekend across the Four State Region. The aforementioned synoptic setup will not change much until ridging across the Four Corners/West Texas builds eastward into our area by the weekend. Until then, additional MCSs cannot be ruled out and are notoriously tricky to catch in their initiation, speed, and intensity by high-resolution guidance, reducing ideal forecast certainty. That said, the best windows for more activity will be on Wednesday and later this weekend as a frontal boundary somewhat interrupts the best environment for convection between those two times. Temperature maximums/minimums will remain near-to-above normal in the lower 90s/mid-70s, respectively. /16/ && .AVIATION... (00Z TAFS) Issued at 555 PM CDT Mon Jun 3 2024 A large NE to SW convective complex continues to push SSE across NE TX/Srn AR, and will affect the I-20 terminals in E TX/N LA between 00-04Z, resulting in gusty winds to 50kts, reduced vsbys, low MVFR cigs, and extreme turbulence. These storms may eventually reach LFK as well, but have lower confidence in this occurring, although some tempo thunder was included here as well from mid to late evening. In wake of the convection, VFR conditions will return, and should remain VFR with elevated cigs through the overnight hours over much of the region. Some MVFR cigs may develop/affect LFK if the convection does not push through this area later this evening. However, another thunderstorm complex may develop overnight over Ern/SE OK, and spread SE into NE TX/SW AR/N LA by/after 12Z Tuesday, affecting the area terminals through the morning before diminishing by midday/early afternoon. In its wake, VFR conditions will return, with elevated convective debris lingering through the afternoon, with a scattered cu field returning with diurnal heating as well. SSE winds 5-10kts, except gusty in/near the convection, will become more Srly 9-12kts in wake of the second round of convection Tuesday morning/afternoon. /15/ && .PRELIMINARY POINT TEMPS/POPS... SHV 74 90 76 91 / 30 30 10 40 MLU 72 89 73 90 / 50 40 10 50 DEQ 68 85 70 88 / 40 30 30 30 TXK 71 89 72 88 / 50 30 20 40 ELD 69 87 71 87 / 60 40 10 50 TYR 73 90 75 90 / 30 20 10 30 GGG 71 89 74 89 / 30 30 10 40 LFK 74 91 76 93 / 30 20 10 30 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && SHORT TERM...16 LONG TERM....16 AVIATION...15
Hazardous weather outlook, Jun 3, 2:57 PM CDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 257 PM CDT Mon Jun 3 2024 LAZ010>014-017>022-TXZ108-110-124-125-136>138-149>153-165>167-042000- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Franklin-Camp-Wood-Upshur-Smith-Gregg- Harrison-Cherokee-Rusk-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 257 PM CDT Mon Jun 3 2024 This Hazardous Weather Outlook is for north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This afternoon and tonight. A complex of thunderstorms is developing across Oklahoma and has approached the Four State area this afternoon and evening, some may be severe with damaging winds primarily. Overnight, we may see a second complex of thunderstorms arriving in southeast Oklahoma and southern Arkansas by daybreak. These thunderstorms have been progressive, but due to the widespread rains lately, flash flooding may accompany the lightning and gusty winds with some heavy downpours on our wet soils. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and thunderstorms will persist to some extent during midweek. However, the coverage and intensity of thunderstorms should see a decrease each day through Thursday. Then, we can expect another weak cold front to arrive on Friday with more widespread thunderstorms affecting our area in this same night and or day pattern. The weekend now looks to see the front become stationary west of I-49, acting to focus areas of rainfall. Additional rivers and bayous will see rises and minor flooding continue into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ARZ050-051-059>061-070>073-LAZ001>006-OKZ077-TXZ096-097-109-111-112- 126-042000- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-McCurtain- Red River-Bowie-Titus-Morris-Cass-Marion- 257 PM CDT Mon Jun 3 2024 ...SEVERE THUNDERSTORM WATCH 385 IN EFFECT UNTIL 8 PM CDT THIS EVENING... This Hazardous Weather Outlook is for south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma and northeast Texas. .DAY ONE...This afternoon and tonight. A complex of thunderstorms is developing across Oklahoma and has approached the Four State area this afternoon and evening, some may be severe with damaging winds primarily. Overnight, we may see a second complex of thunderstorms arriving in southeast Oklahoma and southern Arkansas by daybreak. These thunderstorms have been progressive, but due to the widespread rains lately, flash flooding may accompany the lightning and gusty winds with some heavy downpours on our wet soils. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Isolated to scattered showers and thunderstorms will persist to some extent during midweek. However, the coverage and intensity of thunderstorms should see a decrease each day through Thursday. Then, we can expect another weak cold front to arrive on Friday with more widespread thunderstorms affecting our area in this same night and or day pattern. The weekend now looks to see the front become stationary west of I-49, acting to focus areas of rainfall. Additional rivers and bayous will see rises and minor flooding continue into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed.
In the hours before
Local storm report, Jun 3, 5:27 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
527 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM Flash Flood 1 N Nash 33.45N 94.13W
06/03/2024 Bowie TX Public
Report from mPING: Street/road flooding;
Street/road closed; Vehicles stranded.
&&Local storm report, Jun 3, 5:44 PM CDT, 34 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
544 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Flash Flood Nash 33.45N 94.13W
06/03/2024 Bowie TX Public
Reports of flooding along highway with
stalled cars via picture on social media.
&&
BTLocal storm report, Jun 3, 5:46 PM CDT, 32 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
546 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM Tstm Wnd Dmg 3 ESE Texarkana 33.43N 93.98W
06/03/2024 Miller AR 911 Call Center
Reports of multiple trees down across the
county.
&&
BTLocal storm report, Jun 3, 5:47 PM CDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
547 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM Tstm Wnd Dmg Lewisville 33.36N 93.58W
06/03/2024 Lafayette AR Public
Reports of multiple trees down across the
north part of the county.
&&
BTLocal storm report, Jun 3, 6:07 PM CDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
607 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM Hail 4 NW Shongaloo 32.98N 93.34W
06/03/2024 M2.00 Inch Webster LA Fire Dept/Rescue
Report of large hail north of Shongaloo.
&&
BTLocal storm report, Jun 3, 6:10 PM CDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Shreveport LA
610 PM CDT Mon Jun 3 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM Flash Flood Atlanta 33.11N 94.17W
06/03/2024 Cass TX Amateur Radio
Report of flooding on Main Street in Atlanta
Texas via picture.
&&
BTThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:11 PM CDT | Severe Thunderstorm Warning | SHV | Little River | 49 min |
| Jun 2, 7:51 PM CDT | Severe Thunderstorm Warning | SHV | Little River, Miller, Sevier | 39 min |
| Jun 2, 8:27 PM CDT | Special Weather Statement | SHV | Little River, Miller | 63 min |
| Jun 2, 9:09 PM CDT | Special Weather Statement | SHV | Lafayette | 66 min |
| Jun 2, 10:05 PM CDT | Special Weather Statement | SHV | Columbia | 55 min |
| Jun 3, 3:12 PM CDT | Special Weather Statement | SHV | Howard, Sevier | 33 min |
| Jun 3, 3:32 PM CDT | Areal Flood Advisory | SHV | Hempstead, Howard, Little River, Sevier | 3 hr |
| Jun 3, 3:46 PM CDT | Special Weather Statement | SHV | Hempstead, Howard, Little River, Sevier | 59 min |
| Jun 3, 4:41 PM CDT | Special Weather Statement | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 64 min |
| Jun 3, 4:52 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Howard, Lafayette, Little River, Miller and 1 more | 53 min |
| Jun 3, 5:09 PM CDT | Flash Flood Warning | SHV | Hempstead, Howard, Lafayette, Little River, Miller, Sevier | 3 hr |
| Jun 3, 5:39 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada, Union | 66 min |
| Jun 3, 6:30 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Union | 60 min |
| Jun 2, 8:38 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto | 52 min |
| Jun 2, 8:55 PM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River | 65 min |
| Jun 2, 9:30 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Red River and 1 more | 60 min |
| Jun 2, 10:09 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Jackson, Lincoln, Natchitoches, Red River and 1 more | 66 min |
| Jun 2, 10:15 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 2 hr |
| Jun 2, 10:30 PM CDT | Special Weather Statement | SHV | Claiborne, Lincoln, Union | 60 min |
| Jun 2, 10:40 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Sabine, Winn | 50 min |
| Jun 2, 11:13 PM CDT | Special Weather Statement | SHV | Caldwell, Jackson, LaSalle, Winn | 62 min |
| Jun 3, 8:11 AM CDT | River Flood Warning | SHV | Caddo, De Soto | 13 hr |
| Jun 3, 8:38 AM CDT | River Flood Warning | SHV | De Soto | 21 days |
| Jun 3, 10:31 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Red River, Webster | 8 days |
| Jun 3, 6:26 PM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, De Soto, Webster | 64 min |
| Jun 3, 6:57 PM CDT | Flash Flood Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Webster | 7 hr |
| Jun 2, 7:29 PM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, San Augustine, Shelby | 46 min |
| Jun 2, 7:45 PM CDT | Severe Thunderstorm Warning | SHV | Camp, Cass, Gregg, Harrison, Marion, Morris and 1 more | 60 min |
| Jun 2, 7:58 PM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Harrison, Panola, Rusk, Smith and 2 more | 62 min |
| Jun 2, 8:14 PM CDT | Special Weather Statement | SHV | Shelby | 31 min |
| Jun 2, 9:51 PM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches, Panola, Rusk, Shelby | 3 hr |
| Jun 2, 10:51 PM CDT | Flash Flood Warning | SHV | Cherokee, Nacogdoches, San Augustine, Shelby | 3 hr |
| Jun 3, 7:39 AM CDT | River Flood Warning | SHV | Cass, Marion | 9 days |
| Jun 3, 9:58 AM CDT | River Flood Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 5 days |
| Jun 3, 9:59 AM CDT | River Flood Warning | SHV | Nacogdoches, Rusk | 4 days |
| Jun 3, 10:04 AM CDT | River Flood Warning | SHV | Sabine, San Augustine | 29 hr |
| Jun 3, 10:26 AM CDT | River Flood Warning | SHV | Franklin, Morris, Red River, Titus | 6 days |
| Jun 3, 10:27 AM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 7 days |
| Jun 3, 5:06 PM CDT | Flash Flood Warning | SHV | Bowie, Camp, Cass, Franklin, Marion, Morris and 4 more | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2024Flash Flood Warnings in Louisiana, 2024Flash Flood Warnings in Texas, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.